Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The use of Antidepressants
Apr 21, 2004

Hi Doc, I have been hiv+ for +-6years now and doing well. I do how ever find that the depression wants to come back but not to bad! What antidepressants can be taken not to interfere with my meds? I'm on crixivan and combiver. Many Thanks

Response from Dr. Horwath

There are many effective and safe antidepressants available. The SSRI's (selective serotonin reuptake inhibitors)comprise the group of antidepressants that is least likely to interfere with antiretroviral meds. In this group, Zoloft (sertraline), Celexa (citalopram), and Lexapro (escitalopram) are the drugs with no clinically significant drug interactions. Prozac (fluoxetine) and Paxil (paroxetine) both inhibit an enzyme (CYP450 2D6) which is involved in the metabolism of some drugs, and require some caution when administered along with tricyclic antidepressants and certain other drugs.

Consult with your doctor to see if any of these drugs are indicated for you.



Previous
Do SNRI's dangerously raise adrenaline levels?
Next
Scared of HIV medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement